Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 24, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Jan 28, 2014, 2:38 AM CST for 8 counties in Iowa; 13 counties in Wisconsin; 7 counties in Minnesota. It took effect at Jan 28, 2014, 12:00 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 2:38 AM CST (08:38 UTC)
- In effect from
- Jan 28, 2014, 12:00 PM CST
- Expired
- Jan 29, 2014, 10:00 AM CST
- In force
- 22 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601 WWUS43 KARX 280838 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 238 AM CST TUE JAN 28 2014 ...DANGEROUSLY COLD INTO WEDNESDAY MORNING... .WIND CHILLS RANGED FROM -30 TO -40 DEGREES EARLY THIS MORNING...AND WILL BOTTOM OUT FROM 35 TO 50 BELOW SHORTLY AFTER DAYBREAK. THE LIFE THREATENING COLD WILL PERSIST THROUGH THE MORNING...THEN HOVER FROM 20 TO 35 BELOW INTO WEDNESDAY MORNING. A WIND CHILL WARNING IS IN EFFECT THIS MORNING FOR THE LIFE THREATENING COLD. A WIND CHILL ADVISORY IS THEN IN EFFECT FROM NOON INTO WEDNESDAY MORNING FOR THE SLIGHTLY WARMER...BUT STILL DANGEROUS COLD. THE COMBINATION OF COLD AIR AND WINDS CAN LEAD TO FROSTBITE IN AS LITTLE 10 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281645- /O.NEW.KARX.WC.Y.0024.140128T1800Z-140129T1600Z/ /O.CON.KARX.WC.W.0003.000000T0000Z-140128T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 238 AM CST TUE JAN 28 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM CST WEDNESDAY. * LIFE THREATENING WIND CHILLS OF 30 TO 50 DEGREES BELOW ZERO THIS MORNING. HOVERING FROM -20 TO -35 THIS AFTERNOON INTO WEDNESDAY MORNING. * WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN AS LITTLE AS 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RIECK
6 follow-up statements
118 WWUS43 KARX 281318 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 718 AM CST TUE JAN 28 2014 ...DANGEROUSLY COLD INTO WEDNESDAY MORNING... .WIND CHILLS WERE RANGING FROM -30 TO -45 DEGREES...WITH THIS LIFE THREATENING COLD PERSISTING THROUGH THE MORNING. WIND CHILLS WILL THEN HOVER FROM 20 TO 35 BELOW FROM THIS AFTERNOON INTO WEDNESDAY MORNING. A WIND CHILL WARNING IS IN EFFECT THIS MORNING. A WIND CHILL ADVISORY IS IN EFFECT FROM NOON INTO WEDNESDAY MORNING FOR THE SLIGHTLY WARMER...BUT STILL DANGEROUS COLD. THE COMBINATION OF COLD AIR AND WINDS CAN LEAD TO FROSTBITE IN AS LITTLE 10 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-282130- /O.CON.KARX.WC.W.0003.000000T0000Z-140128T1800Z/ /O.CON.KARX.WC.Y.0024.140128T1800Z-140129T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 718 AM CST TUE JAN 28 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 AM CST WEDNESDAY... * LIFE THREATENING WIND CHILLS OF 30 TO 50 DEGREES BELOW ZERO THIS MORNING. HOVERING FROM -20 TO -35 THIS AFTERNOON INTO WEDNESDAY MORNING. * WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN AS LITTLE AS 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RIECK
283 WWUS43 KARX 281743 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1143 AM CST TUE JAN 28 2014 ...DANGEROUSLY COLD INTO WEDNESDAY MORNING... .LATEST WIND CHILL VALUES RANGED FROM -20 TO -30 ACROSS THE AREA AND WILL CONTINUE IN THIS RANGE INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT THROUGH WEDNESDAY MORNING. THE COMBINATION OF COLD AIR AND WINDS CAN LEAD TO FROSTBITE IN AS LITTLE 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-290145- /O.EXP.KARX.WC.W.0003.000000T0000Z-140128T1800Z/ /O.CON.KARX.WC.Y.0024.140128T1800Z-140129T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1143 AM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... * WIND CHILL VALUES WILL RANGE FROM -20 TO -35 THIS AFTERNOON INTO WEDNESDAY MORNING. * WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DTJ
707 WWUS43 KARX 282137 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 337 PM CST TUE JAN 28 2014 ...DANGEROUSLY COLD INTO WEDNESDAY MORNING... .LATEST WIND CHILL VALUES RANGED FROM -15 TO -25 ACROSS THE AREA LATE THIS AFTERNOON. TEMPERATURES WILL DROP INTO THE SINGLE DIGITS TO TEENS BELOW ZERO THIS EVENING...COMBINED WITH THE WEST WINDS...WIND CHILLS WILL FALL INTO THE -20 TO -35 RANGE. A WIND CHILL ADVISORY IS IN EFFECT THROUGH WEDNESDAY MORNING. THE COMBINATION OF COLD AIR AND WINDS CAN LEAD TO FROSTBITE IN AS LITTLE 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-290600- /O.CON.KARX.WC.Y.0024.000000T0000Z-140129T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 337 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WIND CHILL VALUES WILL RANGE FROM -20 TO -35 THIS EVENING INTO WEDNESDAY MORNING. * WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DTJ
695 WWUS43 KARX 290312 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 912 PM CST TUE JAN 28 2014 ...BITTERLY COLD WIND CHILLS INTO WEDNESDAY MORNING... .WIND CHILL INDICES WILL BE IN THE 20 TO 30 DEGREES BELOW ZERO RANGE THROUGH TOMORROW MORNING AS TEMPERATURES CONTINUE TO DROP OVERNIGHT. THESE LOW WIND CHILLS ARE A RESULT OF TEMPERATURES BEING IN THE SINGLE DIGITS TO TEENS BELOW ZERO AND A WEST WIND OF AROUND 10 MPH. THIS COMBINATION OF COLD AIR AND WINDS CAN LEAD TO FROSTBITE IN AS LITTLE 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291115- /O.CON.KARX.WC.Y.0024.000000T0000Z-140129T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 912 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WIND CHILL VALUES WILL RANGE FROM -20 TO -30 INTO WEDNESDAY MORNING. * WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HALBACH
652 WWUS43 KARX 291008 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 408 AM CST WED JAN 29 2014 ...BITTERLY COLD WIND CHILLS THIS MORNING... .WIND CHILL INDICES WILL RANGE FROM 20 TO 30 DEGREES BELOW ZERO THIS MORNING. THIS COMBINATION OF COLD AIR AND WINDS CAN LEAD TO FROSTBITE IN AS LITTLE 30 MINUTES. CONDITIONS WILL IMPROVE BY LATE MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291600- /O.CON.KARX.WC.Y.0024.000000T0000Z-140129T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 408 AM CST WED JAN 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES WILL RANGE FROM -20 TO -30 THIS MORNING. * WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RIECK
972 WWUS43 KARX 291545 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 945 AM CST WED JAN 29 2014 ...TEMPERATURES WILL CONTINUE TO RISE THIS MORNING... .TEMPERATURES HAVE RISEN TO AROUND ZERO AND INTO THE SINGLE DIGITS ABOVE ZERO ACROSS THE AREA THIS MORNING. THE LATEST WIND CHILL VALUES RANGED FROM MINUS 10 TO MINUS 20. THEREFORE...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM CST. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291645- /O.EXP.KARX.WC.Y.0024.000000T0000Z-140129T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 945 AM CST WED JAN 29 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... TEMPERATURES ACROSS THE AREA HAVE RISEN TO AROUND ZERO INTO THE SINGLE DIGITS ABOVE ZERO AND WIND CHILL VALUES ARE IN THE MINUS 10 TO MINUS 20 RANGE. THEREFORE...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM CST. $$ DTJ
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 11:34 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Jan 27, 11:34 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1134 PM CST MON JAN 27 2014
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 229 PM CST MON JAN 27 2014
MAIN CONCERNS CONTINUE TO BE WITH THE COLD/WIND CHILLS AND THEN
THE SNOW CHANCES FOR WEDNESDAY NIGHT.
TONIGHT INTO TUESDAY MORNING STILL LOOKS TO BE ON TRACK AS THE
COLDEST PERIOD IN THIS LATEST OUTBREAK. THE HIGH PRESSURE RIDGE
FROM SASKATCHEWAN INTO THE DAKOTAS IS NOT EXPECTED TO MOVE MUCH
OVERNIGHT. THIS WILL CONTINUE TO FUNNEL THE COLD AIR INTO THE
UPPER MIDWEST WITH OVERNIGHT LOWS BETWEEN 20 AND 30 BELOW ZERO
EXPECTED FOR THE ENTIRE AREA. THIS COMBINED WITH THE WEST WINDS OF
AROUND 10 MPH...WILL PUSH THE WIND CHILLS WELL INTO THE WARNING
RANGE WITH WIDESPREAD 40 TO 50 BELOW VALUES EXPECTED FOR TUESDAY
MORNING. THE RIDGE WILL THEN MOVE SOUTHEAST AND BECOME CENTERED
OVER THE LOWER MISSISSIPPI RIVER VALLEY BY LATE TUESDAY NIGHT.
THIS WILL KEEP THE AREA IN THE GRADIENT WITH LITTLE CHANGE IN WIND
SPEEDS BUT THE DIRECTION BECOMING SOUTHWEST. TEMPERATURES WILL BE
WARMER TUESDAY NIGHT INTO WEDNESDAY MORNING...BUT STILL IN THE
SINGLE DIGITS TO TEENS BELOW ZERO. WIND CHILLS FOR THIS PERIOD
WILL BE IN THE 20 TO 30 BELOW RANGE AND AN ADVISORY WILL BE
NEEDED...BUT WILL WAIT TO GET PAST THE WARNING BEFORE ISSUING
ANOTHER HEADLINE.
THE NEXT CHANCE FOR SNOW WILL COME WEDNESDAY NIGHT AS A COLD FRONT
MAKES IT WAY ACROSS THE REGION. THIS FRONT WILL BE PROPELLED BY A
STRONG SHORT WAVE TROUGH AND UPPER LEVEL LOW MOVING SOUTH ACROSS
CENTRAL CANADA. HOWEVER...UNLIKE PREVIOUS SYSTEMS...THIS WAVE
LOOKS LIKE IT WILL TURN TO THE EAST BEFORE REACHING THE UPPER
MIDWEST WITH JUST THE SOUTHWEST TAIL OF THE SHORT WAVE TROUGH
COMING ACROSS THE REGION. THE BEST FORCING FROM THE WAVE WILL PASS
BY TO THE NORTH...BUT THE SOUTHERN END OF THE WAVE SHOULD PRODUCE
AT LEAST SOME WEAK PV ADVECTION IN THE 500-300 MB LAYER. BOTH THE
27.12Z NAM AND GFS SHOW WEAK TO AT TIMES MODERATE QG CONVERGENCE
IN THE 1000-500 MB LAYER WITH WEAK FRONTOGENESIS IN THE SAME
LAYER. THE ISENTROPIC UP GLIDE AHEAD OF THE FRONT ON THE 275K
SURFACE REACHES 3 TO 5 UBAR/S AND THE QUESTION NOW BECOMES WHETHER
THESE FORCING MECHANISMS WILL BE ENOUGH TO ALLOW SATURATION TO
OCCUR. THE NAM IS THE MOST BULLISH ON SHOWING A BAND OF SNOW
COMING ACROSS WITH THE FRONT WHILE THE GFS AND 27.12Z ECMWF DO NOT
DO MUCH UNTIL THE FRONT IS ALMOST PAST THE AREA. EVEN THOUGH THE
FORCING IS NOT THAT STRONG...CONCERNED THAT GFS AND ECMWF MAY BE
UNDERDONE AND HAVE RAISED THE SNOW CHANCES SLIGHTLY.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 229 PM CST MON JAN 27 2014
THE SNOW CHANCES WITH THE PASSING FRONT WILL CONTINUE INTO
THURSDAY UNTIL THE FRONT MOVES SOUTH OF THE AREA. THE MODELS SHOW
CONSIDERABLE DIFFERENCES ON WHAT WILL HAPPEN BEHIND THIS FRONT.
ALL THE MODELS SHOW THE UPPER LEVEL FLOW BECOMING ZONAL TO
POSSIBLY EVEN SOUTHWEST AS TROUGHING DEVELOPS OVER THE WESTERN
CONUS. THE ECMWF WANTS TO BRING ANOTHER STRONG SHORT WAVE TROUGH
FROM THE NORTH POLE SOUTH ACROSS CANADA WHICH DOES NOT ALLOW THE
FRONT TO GET VERY FAR SOUTH BEFORE STALLING OUT. THE GFS AND
27.12Z GEM ARE MUCH WEAKER WITH THIS FEATURE ALLOWING THE FRONT TO
PUSH WELL TO THE SOUTH. ANOTHER WAVE IS THEN EXPECTED TO COME OUT
OF THE WEST IN THE ZONAL FLOW AND RIDE ALONG THE BAROCLINIC ZONE
AND PRODUCE SOME PRECIPITATION. WITH THE ECMWF BEING FARTHER
NORTH WITH THE FRONT...IT SHOWS THIS PRECIPITATION SPREADING
ACROSS THE AREA FRIDAY AND FRIDAY NIGHT WHILE THE GFS WOULD KEEP
EVERYTHING SOUTH OF THE AREA. WILL CONTINUE TO STAY WITH THE MODEL
CONSENSUS GRIDS FOR NOW WITH SOME LOW END CHANCES FRIDAY THROUGH
SATURDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1134 PM CST MON JAN 27 2014
VFR CONDITIONS TO OCCUR THROUGH TUESDAY NIGHT AS A RIDGE OF HIGH
PRESSURE DROPS SOUTH OF THE REGION. WINDS WILL MAINLY BE OUT OF
THE WEST THROUGH THE PERIOD WITH SOME GUSTS UP TO 20KTS POSSIBLE
TUESDAY. SKIES WILL REMAIN CLEAR WITH JUST A FEW PASSING CIRRUS AT
TIMES.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL WARNING UNTIL NOON CST TUESDAY FOR WIZ017-029-032>034-
041>044-053>055-061.
MN...WIND CHILL WARNING UNTIL NOON CST TUESDAY FOR MNZ079-086>088-
094>096.
IA...WIND CHILL WARNING UNTIL NOON CST TUESDAY FOR IAZ008>011-018-019-
029-030.
&&
SHORT TERM...04
LONG TERM...04
AVIATION...HALBACHHazardous weather outlook, Jan 27, 3:30 PM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 330 PM CST MON JAN 27 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 330 PM CST MON JAN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WIND CHILL WARNING IS IN EFFECT THROUGH NOON TUESDAY FOR LIFE THREATENING WIND CHILLS OF 30 TO 50 BELOW ZERO. THIS ARCTIC OUTBREAK WILL BE COMPARABLE TO THE COLD OUTBREAK EXPERIENCED ON JANUARY 6TH AND 7TH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND CHILL WARNING REMAINS IN EFFECT THROUGH NOON TUESDAY FOR LIFE THREATENING WIND CHILLS OF 30 TO 50 BELOW ZERO. WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED FROM TUESDAY AFTERNOON INTO EARLY WEDNESDAY MORNING. LIGHT SNOW CHANCES RETURN FOR WEDNESDAY NIGHT INTO THURSDAY...AND FRIDAY NIGHT INTO SATURDAY. ONLY MINIMAL ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
Nearby
Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.